How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Valarie Your Own Question
Valarie
Valarie, Nurse (RN)
Category: Health
Satisfied Customers: 1228
Experience:  36+ yrs exprience medical, surgical, wound/skin care, nutrition, geriatrics, rehab, management
16698619
Type Your Health Question Here...
Valarie is online now
A new question is answered every 9 seconds

I am getting over a bug, but am now having a few problems. IN

This answer was rated:

I am getting over a bug, but am now having a few problems.

IN the morning I am feeling sick and and now finding it hard to eat.

Over the last few weeks I have had very bad reflux and heart burn, never had it before, that has now gone.

I have I a cough that I can`t get rid of.

I am a little concerned as I am losing weight because I cannot eat much.

Please can you give me any advice.

Regards

Ian
HiCustomer

It's very common for people taking antibiotics to have gastrointestinal problems. Many people complain of the same symptoms you have when taking the antibiotic.

To minimize the symptoms, try eating more liquid, soft and bland foods. Yogurt with live cultures (look on the label) will help keep the normal bacteria (that are good for you and your GI tract health) from being wiped out by the antibiotic. Other foods you can try are brothy soups, oatmeal, gingerale or lemon/lime soda, crackers, milk toast, jello. Anything that appeals to you in small amounts at a time, and as long as it is bland.

Since you have a cough and are taking an antibiotic, I am going to assume that you have a respiratory infection. If so, it is common for the cough to take awhile to gradually improve.

You should contact your physician if the following happens:
  1. If you have many days of the antibiotic left and the nausea is very severe where you can't eat anything that relieves it, you may need to change the medication to something you can tolerate.
  2. You develop fever.
  3. You develop difficulty breathing.
  4. Your nausea becomes more severe and/or you develop diarrhea that lasts more than 24 hours.
Try the yogurt first. Many people swear by this.
Hope this helps. Let me know if you have other questions.
Take care.

Valarie and 5 other Health Specialists are ready to help you